MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK ADVANCER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3280
Medical Device Problem Codes Fluid/Blood Leak (1250); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that fluid leak occurred.The target lesion was located in the left circumflex artery.A rotalink advancer w/tubular drive shaft was selected for use.During the procedure, it was noted that the device was leaking air and water and was unusable.The procedure was completed with another of the same device.No patient complications and the patient was stable after the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The advancer, drive shaft, and handshake connection were visually and microscopically examined.Inspection of the device revealed no damages or defects.Functional testing was initially performed by connecting the returned advancer to the liquid infusion line.When liquid was advanced through the device, a light drip at the advancer body was noted as intended by design.There were no abnormal fluid leaks identified during functional testing.Further functional testing was performed by attempting to rotate the drive shaft and the drive shaft was able to be rotated with no issue.Then functional testing was performed by connecting the advancer to the rotablator control console system.When the foot pedal was pressed, the advancer stalled and would not run.The sound of air escaping the device could be heard during the device stall.In order to determine the cause for the stall, destructive testing was performed, in which the advancer was dismantled and the interior components were inspected for damages or defects.Destructive testing was unable to identify the cause of the stall.Product analysis did not confirm the reported fluid leak, as there were no abnormal leaks identified during functional testing.The sound of air escaping the device could be heard during the device stall.Destructive testing was unable to determine the cause of the device stall, and clinical circumstances were unable to be replicated.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
ROTALINK ADVANCER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16225485
Report Number2124215-2023-01964
Device Sequence Number12074604
Product Code MCX
UDI-Device Identifier08714729317739
UDI-Public08714729317739
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Model Number3280
Device Catalogue Number3280
Device Lot Number0029539860
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight65 KG